C3.2 R5: Reconcile a patient’s medications on DISCHARGE

ID: WA is a 65 yo male admitted with anascara and stage 5 CKD
(same patient as: https://shermainengorx.wordpress.com/2016/09/15/c3-2-r5-reconcile-a-patients-medications-on-admission-2mg/)

Upon discharge from the hospital, reconciled his medications and went over the following medications, side effects and overall plan, etc.:

I. Medications PTA that have been stopped:

  • Hydralazine 25mg PO TID
  • Metoprolol 25mg PO BID
  • Digoxin 62.5mcg PO daily

Plan is for heart failure therapy to be reassessed as an out-patient by the heart function clinic and renal dialysis clinic (new start to hemodialysis in the hospital).

II. Medications PTA that have been continued with no changes:

  • None

III. Medications PTA that have been continued with changes:

  • Furosemide 40mg PO daily has been increased to 80mg PO BID

IV. Medications that are new start in hospital

  • Calcium carbonate 1250mg (elemental calcium: 500mg) PO TID with food
  • Replavite – 1 tablet PO once daily
  • Insulin glargine – 12 units SC at bedtime

Plan is for diabetic therapy to be reassess as an out-patient by the diabetic clinic. Concerns with discharging patient on regular insulin due to regimen complexicity. 

V. Medication Adherence

  • Emphasized importance of medication compliance even when patient is feeling asymptomatic
  • OT assessed need for blister pack – discussed blister packs and the value of using them. Patient OK with discharge prescription stating blister packing.
  • Advised to follow up with family physician as soon as possible and to bring medication calendar to his general physician and all new clinic visits

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s